Alert archive / Pennsylvania / Winter Weather Advisories in 2011

Winter Weather Advisory 21, NWS State College, PA

April 6, 2011McKean County, Potter County, Warren County, Pennsylvania

NWS State College, PA issued this winter weather advisory at Apr 6, 2011, 5:14 PM EDT for McKean County, Potter County, Warren County, Pennsylvania. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2011, 5:14 PM EDT (21:14 UTC)
Expired
Apr 7, 2011, 6:12 AM EDT
In force
13 hr
Issued by
NWS State College, PA

Counties McKean County, PA, Potter County, PA, Warren County, PA

The radar

The State College radar (KCCX), 108 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2011-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2011-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1418 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

633 
WWUS41 KCTP 062114
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
514 PM EDT WED APR 6 2011

PAZ004>006-070600-
/O.NEW.KCTP.WW.Y.0021.110406T2114Z-110407T0600Z/
WARREN-MCKEAN-POTTER-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT
514 PM EDT WED APR 6 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 2 AM EDT
THURSDAY.

* LOCATION...NORTHERN TIER OF PENNSYLVANIA INCLUDING WARREN...
  MCKEAN AND POTTER COUNTIES. 

* PRECIPITATION TYPE...WET SNOW...MIXING WITH RAIN. 

* ACCUMULATIONS...1 TO 3 INCHES IN THE VALLEYS...4 TO 7 INCHES ON
  THE RIDGES. 

* TIMING...SNOW WILL CONTINUE THIS EVENING...MIXING WITH AND
  CHANGING TO RAIN BEFORE DECREASING TO SHOWERS LATE TONIGHT. 

* WINDS... NORTH WINDS AROUND 5 MPH...BECOMING EAST AFTER MIDNIGHT.

* IMPACTS...WET SNOW ACCUMULATIONS ON GRASSY SURFACES AND OUTDOOR
  OBJECTS IN VALLEY LOCATIONS WITH WET ROADS...SNOW COVERED ROADS
  AND SLIPPERY TRAVEL IN HIGHER ELEVATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS ON BRIDGES AND
OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO
NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION
FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...
WEATHER.GOV/STATECOLLEGE.

&&

$$

DEVOIR
3 follow-up statements
262 
WWUS41 KCTP 070036
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
836 PM EDT WED APR 6 2011

PAZ004>006-070600-
/O.CON.KCTP.WW.Y.0021.000000T0000Z-110407T0600Z/
WARREN-MCKEAN-POTTER-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT
836 PM EDT WED APR 6 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
THURSDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
THURSDAY. 

* LOCATION...NORTHERN TIER OF PENNSYLVANIA INCLUDING WARREN... 
  MCKEAN AND POTTER COUNTIES. 

* PRECIPITATION TYPE...WET SNOW...MIXING WITH RAIN.

* ACCUMULATIONS...1 TO 3 INCHES IN THE VALLEYS...4 TO 7 INCHES 
  ON THE RIDGES. 

* TIMING...SNOW WILL CONTINUE THIS EVENING...MIXING WITH AND 
  CHANGING TO RAIN BEFORE DECREASING TO SHOWERS LATE TONIGHT. 

* WINDS... NORTH WINDS AROUND 5 MPH...BECOMING EAST AFTER 
  MIDNIGHT.

* IMPACTS...WET SNOW ACCUMULATIONS ON GRASSY SURFACES AND 
  OUTDOOR OBJECTS IN VALLEY LOCATIONS WITH WET ROADS...SNOW 
  COVERED ROADS AND SLIPPERY TRAVEL IN HIGHER ELEVATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS ON BRIDGES AND
OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO
NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION
FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...
WEATHER.GOV/STATECOLLEGE.

&&

$$

DEVOIR
517 
WWUS41 KCTP 070541
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
141 AM EDT THU APR 7 2011

PAZ004>006-071200-
/O.EXT.KCTP.WW.Y.0021.000000T0000Z-110407T1200Z/
WARREN-MCKEAN-POTTER-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT
141 AM EDT THU APR 7 2011

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT THIS
MORNING. 

* LOCATION...NORTHERN TIER OF PENNSYLVANIA INCLUDING WARREN... 
  MCKEAN AND POTTER COUNTIES. 

* PRECIPITATION TYPE...WET SNOW...POSSIBLY MIXED WITH RAIN.

* ACCUMULATIONS...1 TO 3 INCHES IN THE VALLEYS...4 TO 7 INCHES 
  ON THE RIDGES. 

* TIMING...SNOW WILL GRADUALLY MIX WITH OR TAPER OFF AS SOME LIGHT
  RAIN LATER TONIGHT OR EARLY THURSDAY MORNING.

* WINDS... EAST AROUND 5 MPH.

* IMPACTS...WET SNOW ACCUMULATIONS...MAINLY ON GRASSY SURFACES
  AND OUTDOOR OBJECTS IN VALLEY LOCATIONS WITH WET ROADS...SNOW
  COVERED ROADS AND SLIPPERY TRAVEL IN HIGHER ELEVATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS ON BRIDGES AND
OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO
NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION
FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...
WEATHER.GOV/STATECOLLEGE.

&&

$$
867 
WWUS41 KCTP 071012
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
612 AM EDT THU APR 7 2011


PAZ004>006-071115-
/O.CAN.KCTP.WW.Y.0021.000000T0000Z-110407T1200Z/
WARREN-MCKEAN-POTTER-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT
612 AM EDT THU APR 7 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

LIGHT PRECIPITATION WILL CONTINUE TO TAPER OFF EARLY TODAY. ANY
LINGERING SNOW OVER HIGHER ELEVATIONS IS EXPECTED TO REMAIN ON
THE LIGHT SIDE.

$$


LA CORTE

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this winter weather advisory went out at Apr 6, 3:52 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Apr 6, 3:52 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
352 PM EDT WED APR 6 2011

.SYNOPSIS...
A SERIES OF WEAK WEATHER SYSTEMS WILL KEEP A SERIES OF WEAK
WEATHER SYSTEMS MOVING ACROSS THE REGION INTO EARLY SATURDAY...
WHICH WILL KEEP THE THREAT OF RAIN AND EVEN SOME SNOW ACROSS
CENTRAL PA.

TEMPERATURES WILL BE MILD SUNDAY INTO MONDAY BEFORE A COLD
FRONT MOVES THROUGH MONDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
CLIPPER-TYPE SYSTEM COUPLED WITH A 40-50KT WSW LLJ BRINGING WARM
ADVECTION PRECIP TO CENTRAL PA THIS AFTERNOON. PRECIP TYPE HAS
REMAINED PRIMARILY SNOW ACROSS NORTHERN TIER TODAY WITH SEVERAL
REPORTS OF 1-2 INCHES ACCUM RECEIVED. SNOW WILL LINGER THROUGH THE
EVENING IN THE NE COUNTIES WITH ADDITIONAL ACCUMS LESS THAN 1
INCH. IN THE NW...RAIN BEGINNING TO MIX IN AS WARMER AIR
ARRIVES...AND LITTLE IF ANY ADDITIONAL ACCUM ANTICIPATED. FURTHER
SOUTH...PRECIP TYPE WILL BE ALL RAIN.

AS CENTER OF CLIPPER SLIDES ACROSS PA/NY BORDER THIS
EVENING...EXPECT STEADIER PRECIP TO BLOSSOM FOR SEVERAL HOURS
ACROSS NORTHERN AND CENTRAL MTNS. PRECIP WILL REMAIN SCATTERED
ACROSS THE SOUTH. AFTER MIDNIGHT PRECIP SHOULD BECOME
LIGHTER AS DRIER AIR BEGINS TO MOVE IN ALOFT...TAPERING TO MAINLY
DRIZZLE BEFORE ENDING AROUND SUNRISE.

LOWS OVERNIGHT WILL RANGE FROM THE MID 30S TO LOWER 40S.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
FRONTAL BOUNDARY SLIDING THROUGH SOUTHERN PA WILL SLIP SOUTH OF
THE BORDER ON THU...AND AFTER SOME LINGERING LIGHT PRECIP ENDS IN
THE NE IT SHOULD TURN INTO A PLEASANT DAY WITH TEMPERATURES
CLIMBING INTO THE 50S. PLENTY OF CLOUDS WILL LINGER THOUGH...BUT
WILL BREAK UP A BIT IN THE AFTERNOON. BOUNDARY STALLS AND BEGINS
TO RETURN TOWARD PA AS A WARM FRONT THU NIGHT.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
ADDED SNOW INTO THE GRIDS/FCST FOR THU NIGHT INTO FRIDAY...
AS WET BULB TEMPERATURES DROP...ONCE THE PRECIPITATION STARTS.

WARMING TREND FOR THE LATER PART OF THE WEEKEND...INTO MONDAY...
AS ANOTHER DEEP STORM SYSTEMS LIFTS NE ACROSS THE LAKES AREA.

THICKNESS NEARS 570...WITH A STRONG WESTERLY FLOW...THUS LEFT
VERY MILD TEMPS IN FOR SUNDAY NIGHT. MUCH OF SUNDAY INTO EARLY
MONDAY SHOULD BE DRY.

SOME CHC OF STRONG TO SEVERE STORMS MONDAY AFTERNOON AND EVENING...
AS A THERMAL RIDGE SETS UP. OVERALL...NOT THE PERFECT SETUP FOR
A WIDESPREAD OUTBREAK...SEE BELOW.

DID UP POPS SOME FOR MONDAY NIGHT INTO TUE...ECMWF HINTS THAT
THE UPPER LEVEL LOW WILL BE SLOW TO EXIT...WITH A WEAK SFC
WAVE.

OTHERWISE...MAINLY MINOR CHANGES TO PACKAGE.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
VARIABLE CONDITIONS ACROSS CENTRAL PA THIS AFTERNOON AS CLIPPER
COMBINED WITH 850 JET MAX BRINGING SHOWERY PRECIP TO THE REGION.
GENERALLY CONDITIONS IFR ACROSS THE NORTHERN MOUNTAINS WHERE
PRECIP REMAINS PRIMARILY LIGHT SNOW...THEN MVFR IN THE CENTRAL
MOUNTAINS IN RAIN SHOWERS AND FINALLY VFR IN THE SE WITH SCT
SHOWERS. OVERALL...THIS WILL BASICALLY CONTINUE THROUGH MUCH OF
THE OVERNIGHT...THOUGH CIGS WILL DETERIORATE FURTHER SOUTH
OVERNIGHT AS BACKEDGE OF CLIPPER MOVES BY. PRECIP WILL ALSO BECOME
MORE DRIZZLY AROUND MIDNIGHT BEFORE TAPERING OFF BY SUNRISE IN ALL
BUT NORTHEAST.

IMPROVING CONDITIONS FOR THURSDAY AS WEAKENING FRONTAL BOUNDARY
SLIPS SOUTH OF THE MASON/DIXON LINE.

OUTLOOK...
THU...MID AM LOW CIGS POSS...MAINLY W MTNS. IMPROVING CONDITIONS.
FRI...LOW CIGS/RAIN LIKELY.
SAT-SUN...NO SIG WX EXPECTED.
MON...SHOWERY...WITH TSTORMS POSS LATE. PRIMARILY VFR WITH SCT MVFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...MARTIN/RXR
NEAR TERM...RXR
SHORT TERM...RXR
LONG TERM...MARTIN
AVIATION...RXR
Hazardous weather outlook, Apr 6, 4:41 AM EDT, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
441 AM EDT WED APR 6 2011

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-070845-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
441 AM EDT WED APR 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Winter Weather Advisories in Pennsylvania, 2011Every winter weather advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.